Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Stress test showed thickened heart. Having palpitations, swollen feet and ankles. What to do?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1679 Questions
Question
i have been to a heart dr. with swollen feet and ankles gave me stress test. the only thing he told me that there is a little thickness on the wall of the heart, that he was not worried about. i also told him i get pulpations every day . he does not seem to want to see me again. i even had him give me a ultra sound test in the stomach . to make sure i did not have a anerism. he had his nurse call me to tell me that the test was negative, but never said to come back. i still have all the symtoms. what do i do next. thank you for your time XXXXXXX XXXX YYYY@YYYY how long will it take before i here from some one. thank you.
Posted Thu, 28 Nov 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Nsah Bernard 57 minutes later
Brief Answer: You seem to be having mild heart failure Detailed Answer: Hello XXXXXXX Thanks for posting on XXXXXXX Sorry for your health problem and I also apologize for you feeling bad about the health care services you received. I do believe that your doctor has reasons for taking it so lightly. You know that stress or anxiety can also give you palpitations besides a real existing heart condition. It is often normal with aging that you may developed thickened heart (cardiomyopathy) but since yours is not much, it is likely the reason for your doctor not worrying too much. Let me reassure you in his behalf that you do not have to worry either about it. However, there is a reason for your symptoms i.e swollen ankles and feet, plus palpitations. It is likely due to a heart failure (maybe left-sided heart failure) which may have occurred due to the thickening of your heart wall. If I was to treat you as my patient, I will provide you with diuretics such as furosemide (to help with fluid retention and prevent fluids in lungs) and also provide you with a beta-blocker such as bisoprolol or a calcium channel blocker such as nifedipine. Other medications such as disodium isosorbide e.g risordan and digitalis e.g digoxin (very low doses). These combination of medications often help my patients recover very fast and prevent any future complications that may arise. I am not saying that your doctor did wrong as he is in better position to understand your condition. Your worry might push an experienced doctor to put you on medications that might cause you more harm than good. Just trust your doctor in his decision but try getting a check up in about 6 months or even sooner. Also, when sitting or lying make sure your feet are suspended above the bed level. Hope this helps and wish you the best. Feel free to write again with any other questions as I am here to help. Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions